MAUDE Adverse Event Report: Penumbra, Inc. Velocity Delivery Microcatheter; DQY

Penumbra, Inc. Velocity Delivery Microcatheter; DQY
Catalog Number VEL160STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a velocity delivery microcatheter (velocity), a penumbra system red 72 silver reperfusion catheter (red72 silver), and a stent retriever.The physician used the velocity to deliver the stent retriever to the target vessel and made one pass.While removing the velocity from the patient, the physician experienced resistance.The physician removed the red72 silver, velocity, and stent retriever together.After removal, the velocity was noted to be fractured.It was noted that while removing the velocity from the red72 silver on the back table, the red72 silver fractured.The procedure was completed with a new velocity and new red72 silver.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned velocity delivery microcatheter (velocity) confirmed that the catheter was fractured.It was reported that the velocity fractured upon removal.If the velocity is retracted against resistance, damage such as this may occur.Based on the reported event, the root cause of resistance could not be determined.Further evaluation revealed that the distal fractured segment of the velocity was stuck inside the red72 silver.This damage likely occurred on the back table during removal of the velocity from the red72 silver.Penumbra devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
Velocity Delivery Microcatheter
Common Device Name
DQY
Manufacturer (Section D)
Penumbra, Inc.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
Penumbra, Inc.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
+1(510)748-3200
MDR Report Key50776008
Report Number3005168196-2026-00308
Device Sequence Number16063727
Product Code DQY
UDI-Device Identifier00814548012629
UDI-Public00814548012629
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVEL160STR
Device Lot NumberF00021064
Was Device Available for Evaluation? No
Date Returned to Manufacturer08/20/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2026
Initial Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale